MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888123409P
Medical Device Problem Codes Migration or Expulsion of Device (1395); Material Deformation (2976)
Health Effect - Clinical Code Death (1802)
Date of Event 07/17/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Occupation: health professional (hpro).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, the catheter fell out and there were bubbles on the heparin sheath.It was reported that four days after the catheter issue was encountered the patient passed away.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection noted: no abnormalities.The bubbles on the silver sleeve are a normal part of the function of the device when the silver has been dissolved.A functional evaluation which included submerging the catheter into a water bath.The end was clamped, and a syringe was used to inject air to observe leakage.No air bubbles were present.Both extensions were tested with acceptable results.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, the catheter fell out and there were bubbling on silver ion sheath.No intervention was being done.It was reported the catheter was secured via sutures and tegaderm.And four days after, the patient died due to multiple comorbidities not related to the performance of the catheter.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7824773
Report Number3009211636-2018-00295
Device Sequence Number11062261
Product Code MSD
UDI-Device Identifier10884521157804
UDI-Public10884521157804
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2019
Device Model Number8888123409P
Device Catalogue Number8888123409P
Device Lot Number1630900062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date10/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age68 YR
Patient Weight71